Alert archive / California / Flash Flood Watches in 2007

Flash Flood Watch 7, NWS Las Vegas, NV

July 28, 2007San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood watch at Jul 28, 2007, 11:36 AM PDT for San Bernardino County, California; Mohave County, Arizona. It took effect at Jul 28, 2007, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2007, 11:36 AM PDT (18:36 UTC)
In effect from
Jul 28, 2007, 12:00 PM PDT
Expired
Jul 28, 2007, 9:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KVEF 281836
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
1136 AM PDT SAT JUL 28 2007

...FLASH FLOOD WATCH FOR PORTIONS OF WESTERN MOHAVE...SOUTHERN
CLARK AND EASTERN SAN BERNARDINO COUNTIES UNTIL 9 PM THIS EVENING...

.A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE MOHAVE
DESERT. THUNDERSTORMS WILL DEVELOP AND CONTINUE THROUGH THE
AFTERNOON AND EVENING HOURS. THESE THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING FLASH FLOODING.

AZZ001>003-036-CAZ525>527-NVZ021-290400-
/O.NEW.KVEF.FF.A.0007.070728T1900Z-070729T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
1136 AM PDT SAT JUL 28 2007 /1136 AM MST SAT JUL 28 2007/

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA...
  CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...
  LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND 
  NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...MORONGO BASIN 
  AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN 
  SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA.

* UNTIL 9 PM PDT /9 PM MST/ THIS EVENING

* THERE IS A POTENTIAL FOR MODERATE TO HEAVY RAINFALL IN A SHORT
  PERIOD OF TIME FROM SLOW MOVING THUNDERSTORMS THAT COULD LEAD TO
  FLASH FLOODING.


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL
FOR HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE
TO HIGHER GROUND.

$$

81
2 follow-up statements
000 
WGUS65 KVEF 282300
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
400 PM PDT SAT JUL 28 2007

...FLASH FLOOD WATCH FOR PORTIONS OF WESTERN MOHAVE...SOUTHERN
CLARK AND EASTERN SAN BERNARDINO COUNTIES UNTIL 9 PM THIS
EVENING...

.A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE MOHAVE
DESERT. THUNDERSTORMS WILL DEVELOP AND CONTINUE THROUGH THE
AFTERNOON AND EVENING HOURS. THESE THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING FLASH FLOODING.

AZZ001>003-036-CAZ525>527-NVZ021-290400-
/O.CON.KVEF.FF.A.0007.000000T0000Z-070729T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
400 PM PDT SAT JUL 28 2007 /400 PM MST SAT JUL 28 2007/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL 
  RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN 
  CALIFORNIA...CADIZ BASIN...MORONGO BASIN AND SAN BERNARDINO 
  COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE 
  MEAD NATIONAL RECREATION AREA.

* UNTIL 9 PM PDT /9 PM MST/ THIS EVENING

* THERE IS A POTENTIAL FOR MODERATE TO HEAVY RAINFALL IN A SHORT 
  PERIOD OF TIME FROM SLOW MOVING THUNDERSTORMS THAT COULD LEAD 
  TO FLASH FLOODING. 


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL
FOR HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE
TO HIGHER GROUND.

$$
000 
WGUS65 KVEF 290417
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
917 PM PDT SAT JUL 28 2007


AZZ001>003-036-CAZ525>527-NVZ021-290530-
/O.EXP.KVEF.FF.A.0007.000000T0000Z-070729T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
917 PM PDT SAT JUL 28 2007 /917 PM MST SAT JUL 28 2007/

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA...
EASTERN CALIFORNIA AND SOUTHERN NEVADA HAS EXPIRED.

SCATTERED THUNDERSTORMS WITH HEAVY RAIN ARE ON THE DECREASE ACROSS
THE LOWER COLORADO RIVER VALLEY AT 9 PM. ISOLATED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE OVER NIGHT ACROSS NORTHWEST ARIZONA AND
EXTREME EASTERN CALIFORNIA. THE THREAT FOR ADDITIONAL HEAVY RAIN
HAS ENDED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 28, 10:13 AM PDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 28, 10:13 AM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1013 AM PDT SAT JUL 28 2007

.UPDATE...CURRENT FORECAST SEEMS TO BE ON TRACK. NO REAL CHANGES
TO THE PATTERN OVER THE FORECAST AREA SO EXPECT SHOWERS AND
THUNDERSTORMS TO DEVELOP THIS AFTERNOON OVER THE EAST AND THEN
SPREAD WESTWARD THROUGH THE LATE AFTERNOON AND EVENING HOURS. DID
MAKE A COUPLE OF TWEAKS TO HOURLY TEMPS AND DEW POINTS.

&&

.PREV DISCUSSION... /ISSUED 335 AM PDT SAT JUL 28 2007/

.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE
SOUTHERN GREAT BASIN AND MOJAVE DESERT TODAY FOR ISOLATED TO
SCATTERED THUNDERSTORMS. DRIER AIR WORKING DOWN FROM THE NORTH WILL
REDUCE THUNDERSTORM COVERAGE SUNDAY BEFORE SOUTHEAST FLOW REDEVELOPS
AND BRINGS ADDITIONAL MOISTURE INTO THE REGION FOR THE BEGINNING OF
NEXT WEEK.
&&

.SHORT TERM...THE LATEST NAM AND GFS SOLUTIONS SHOW LITTLE CHANGE IN
THE OVERALL PATTERN ACROSS THE FORECAST THROUGH THIS AFTERNOON AND
EVENING. BOTH MODELS PLACE THE UPPER LEVEL HIGH OVER WEST CENTRAL
NEVADA WHICH WILL RESULT IN A NORTHEAST TO SOUTHWEST STEERING FLOW
ACROSS SOUTHERN NEVADA/SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA.
ALTHOUGH SOME DRIER AIR ABOVE 600 MB IS FORECAST TO MOVE DOWN FROM
THE NORTH...PLENTY OF MOISTURE BELOW 600 MB WILL REMAIN IN PLACE
ACROSS THE SOUTHERN HALF OF THE AREA TODAY. WE SHOULD SEE SIMILAR
DEVELOPMENT TO THAT OBSERVED FRIDAY AFTERNOON AND EVENING WITH
ISOLATED THUNDERSTORMS ACROSS SOUTHERN LINCOLN AND CLARK COUNTY.
GIVEN THE VERTICAL SHEAR PROFILE...A FEW STORMS COULD POTENTIALLY
PRODUCE SEVERE WINDS ALONG WITH HEAVY RAINFALL AND POSSIBLY LARGE
HAIL. MOHAVE COUNTY WILL CONTINUE TO SEE MORE THUNDERSTORM COVERAGE
AS IT REMAINS UNDER THE MOST EXTENSIVE MOISTURE. BOTH THE NAM AND
GFS INDICATE SOME DECREASE IN THE 850-500 MB MOISTURE ACROSS
SOUTHERN NEVADA SUNDAY AND THE INHERITED FORECAST SHOWED LESS
THUNDERSTORM COVERAGE. THE UPPER LEVEL HIGH IS THEN FORECAST TO
MIGRATE EAST ACROSS UTAH LATE SUNDAY AND ALLOW SOUTHEAST FLOW TO
REDEVELOP FOR MODEST MOISTURE ADVECTION AND SUBSEQUENT INCREASING
THUNDERSTORM COVERAGE.

.LONG TERM...CONSISTENT SCENARIO THE LAST FEW DAYS WITH THE MODELS
PREDICTING THE HIGH TO RELOCATE NEAR THE FOUR CORNERS AREA BY
TUESDAY AND BE IN POSITION TO USHER IN MORE MONSOON MOISTURE. HAVE
UPPED POPS IN HIGHER TERRAIN A LITTLE IN THE EXTENDED TO REFLECT
THIS. BY WEEKS END A SOUTHWEST FLOW SETS UP. HAVE NOT LOWERED POPS
TOO QUICKLY WITH THIS AS THE DRYING WILL TAKE TIME AND FLOW IS NOT
STRONG ENOUGH FOR QUICK MOISTURE SCOURING. INHERITED TEMPERATURES
LOOK FINE AND ONLY MADE MINOR CHANGES HERE AND THERE AND EXPECT NEAR
SEASONAL NORMAL VALUES.
&&

.AVIATION...FOR MCCARRAN...A 20 PERCENT CHANCE EXISTS FOR LATE
AFTERNOON AND EVENING THUNDERSTORMS AT KLAS. WINDS THIS MORNING WILL
BE EAST AT LESS THAN 10 KNOTS AND BECOME SOUTHERLY IN THE AFTERNOON
AT 10 TO 15 KNOTS. THE PEACH SPRINGS AND MORMON MESA CORRIDORS WILL
HAVE THUNDERSTORMS IN THE LATE AFTERNOON AND EVENING AS WELL.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MID LEVEL CEILINGS IN THE 10 TO 15K FT RANGE WILL OCCUR
THIS MORNING BEFORE DISSIPATING BY LATE MORNING AND THEN REFORM AS
BLOW OFF OR REMNANTS FROM THUNDERSTORMS. THUNDERSTORMS ARE MOSTLY
EXPECTED OVER MOHAVE...LINCOLN...AND SOUTHERN CLARK COUNTIES TODAY.
&&

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

81/ADAIR/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 28, 6:38 AM PDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
638 AM PDT SAT JUL 28 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-291300-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
638 AM PDT SAT JUL 28 2007 /638 AM MST SAT JUL 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP THIS
EVENING ACROSS SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN SAN
BERNARDINO COUNTY CALIFORNIA AS DEEP MONSOONAL MOISTURE AND
UNSTABLE AIR REMAIN IN PLACE. THE MAIN THREAT WITH THESE STORMS
WILL BE LOCALLY HEAVY RAIN AND POSSIBLE ISOLATED FLASH FLOODING
ALTHOUGH THERE WILL BE THE POTENTIAL FOR DAMAGING WINDS AND HAIL
WITH A FEW THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST SUNDAY AND AN
INCREASING SOUTHEAST FLOW WILL BRING ADDITIONAL MONSOONAL
MOISTURE INTO THE REGION EARLY IN THE COMING WEEK LEADING TO
INCREASING THUNDERSTORM COVERAGE. ISOLATED FLASH FLOODING WILL
REMAIN THE MAIN THREAT WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.

JGA

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:35 PM PDTSevere Thunderstorm WarningVEFInyo, San Bernardino55 min
Jul 27, 5:12 PM PDTSevere Thunderstorm WarningVEFMohave48 min
Jul 27, 7:11 PM PDTSevere Thunderstorm WarningVEFMohave79 min
Jul 27, 8:54 PM PDTFlash Flood WarningVEFMohave2 hr
Jul 27, 6:55 PM PDTFlash Flood WarningVEFClark3 hr
Jul 27, 7:35 PM PDTSevere Thunderstorm WarningVEFClark55 min

Nearby

Flash Flood Watches in California, 2007Flash Flood Watches in Arizona, 2007Flash Flood Watches in Nevada, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.